Jump to content

Disease progression on Keytruda (Immunotherapy) - Options?


S D

Recommended Posts

Hello, 

My father has been suffering from Stg 4 NSCLC (Triple Negative, PDL-1 +ve at 30%) from last 4+ months. He is 73 yrs old. Since his performance score was > 2 doctors advised against chemo (Carboplatin+Paclitaxel) and he has been on Keytruda monotherapy for 3 cycles now. It has helped reduce his pleural effusion, reduced tumors, increased apetite and pain significantly.

However, a week ago doctors found new lesions on C4 and C5 cervical vertebrae. Now the doctor says that this being "disease progression",  Keytruda needs to be immediately stopped and he needs to be put on Paclitaxel (if his PS<2) or given Tarceva (just due to lack of other options). Has anyone else been in the same boat ?

I'm very confused as he has had a lot of positive effects after we have started Keytruda and just the cervical lesions being new are going to make him devoid of any treatment options whatsoever.

Can we not continue Keytruda for a couple of more cycles and do a scan again ? He is already having palliative radiation for the cervical lesions FYI. Please advise on how I can help my father survive this disease for as long as possible ?

Thanks

Sudipto

Link to comment
Share on other sites

I am sorry that your Dad is going through all of this and I will say a prayer for you and him.

I have stage 3A adenocarcinoma. My Doc had me on 4 cycles of Chemo and Keytruda and then 5 cycles of Keytruda. I had two more cycles after a scan showed a progression in the size of my cancer. The Doc has now got me set up for Taxotere starting next Friday. Their are a lot of options and you should talk to your Dad’s doctors and see what you can work out with his care team.

Try to stay strong for your Dad. I know it is tough but try to hang in there. My prayers and positive thoughts will continue your way.

Ron

.

 

Link to comment
Share on other sites

Stay strong, and positive for your Dad and you!  This is a tricky disease and it throws lots of hard balls your way.  Don't give up, keep positive, keep fighting forever!  

We are neighbors, I live in No Tx also and go to UTSW for about 5-6 years after about 24 years of treatment at big Baylor downtown.  

Link to comment
Share on other sites

On 2/23/2019 at 4:14 AM, gdlemaire said:

Stay strong, and positive for your Dad and you!  This is a tricky disease and it throws lots of hard balls your way.  Don't give up, keep positive, keep fighting forever!  

We are neighbors, I live in No Tx also and go to UTSW for about 5-6 years after about 24 years of treatment at big Baylor downtown.  

24 years wow, just finished reading ur bio. Hats off.. although I wish that my dad also gets some time for us to fight.. he is getting really really weak and it's just been 6 months since his diagnosis.

Thanks for all the positive words.

Link to comment
Share on other sites

  • 2 years later...

My husband is on Keytruda and given the 4 regiments. They were going to restart it for 4th stage lung cancer but he is in hospital with Aspiration pneumonia, platelets are dangerous low, kidneys are now failing, hot and cold sweats, edema severe in both legs where he cant walk and needs wheelchair.  5 months ago he  had a swelling in a node on the right side of his face.  5 days later referral to a cancer hospital in Fl.  Now he is being asked to donate his organs by the research dept and all the specialist are saying he is good that they caught the reactions in time and able to load him with furosemides for the edema and Milirone for heart failures.  He was good 5th months ago until the infusions started.  He was given Benadryl before every fusion, blood transfusions 3 times after each treatment?  This is a drug that can and should be advised that it can cause organ damage and heart failure to certain people which nothing was ever declared side effects.  Just do your own research not there and see that their were major incidents reported on this drug.  I should have not listened to the oncologist and had him do the chemo with side effects.  He has been in hospital in ICU for over a week. Had the Hemotolgist not questioned the problems with after each transfusion his levels of white and red blood cells were off I not sure my husband would be here to celebrate this christmas.  make sure your team is on top of it all : oncologist, hematologist, cardiologist, pulmonologist, nephrologist, and more.  Its your body and you pick the team to help you and your family member to live a healthy life.  

Link to comment
Share on other sites

Oh my, your husband is indeed in dire straits.

I'm trying to understand your husband's condition. Is he hospitalized now? Is he receiving treatment for Stage IV lung cancer? Is that treatment Keyturda?

You are certainly correct, one should investigate side effects for all medications, especially all the newly released formulations (Targeted Therapy and Immunotherapy). In my case, I have 2 long-term side effects from my conventional chemotherapy (Taxol and Carboplatin); one was disclosed in literature and discussed by my doctor before treatment and one was not discussed until the side effect started. It was a very low probability of occurrence but it seems I was one of those in the low probability zone. But, while side effects happened, there was for me a curative effect. Chemotherapy was working and attacking the lung cancer. So I am alive and I do suffer from side effects but lucky I'm alive to do so. 

I do hope your husband's condition improves quickly and he is discharged from the hospital.

Stay the course.

Tom

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...